Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking uvox 50 mg for ocd. Facing decreased libido, loose erection and loss of orgasm. Natural?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 632 Questions
Question
I am taking UVOX 50 MG for OCD and I am facing a decreased Libido, loose erection and loss of orgasm.

Is this natural ? What are the ways to counter it as I have been prescribed to take this medicine and do not want this to affect my sexual life.

Thanks In advance XXXXXXX
Posted Thu, 21 Feb 2013 in Men's Health
 
 
Answered by Dr. Sundar Gnanavel 8 minutes later
Hello Mr XXXXXXX .......
Thanks for your query. I understand your concern with sexual side effects of the drug Fluvoxamine. Infact this is the commonest side effect reported when we prescribe the SSRI group of drugs to the younger age group. The ways to circumvent the problem include addition of bupropion/buspirone to your drug regimen that will act through dopamine/serotonin pathways respectively; start you exclusively on psychotherapy eg exposure and response prevention or add drugs like sildenafil citrate to your drug regimen that will ensure sustained erection by directly acting on your penile blood vessels. You can discuss these three strategies with your psychiatrist. Hope you find my suggestions beneficial.
Regards
Dr Sundar G
Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Taking uvox 50 mg for ocd. Facing decreased libido, loose erection and loss of orgasm. Natural? 13 minutes later
I have been having my medicines for 2 days and spoke to my phyciatrist about this but he is not appreciating the problem. He says that it is unlikely for medicine to cause this in 2 days. It can happen only after 3-4 week and not so immediate.

What should I do?

Thanks in Advance
XXXXXXX
 
 
Answered by Dr. Sundar Gnanavel 42 minutes later
Ya agree it usually takes a few weeks time. Nevertheless that does not mean the role of drug can be completely ruled out. Wait for 2 weeks and the symptoms are likely to persist. You can rediscuss the issue with your psychiatrist at that point of time.
Regards
Dr Sundar
Above answer was peer-reviewed by
 
Follow-up: Taking uvox 50 mg for ocd. Facing decreased libido, loose erection and loss of orgasm. Natural? 8 minutes later
Thanks for the reply ,but I hope that it will not lead to impotence if I eat it for 2 continuous weeks like you said.

I know the questions sounds ridiculous but yet I would like to know.

Thanks in Advance,
XXXXXXX
 
 
Answered by Dr. Sundar Gnanavel 1 hour later
Nothing wrong in clarifying. I assure that it is a transient side effect. Once you stop the drug you will be allright in a week. Do not worry. It does not lead to impotence.
Regards
Dr Sundar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor